I was having some allergy issues and my brother gave me an Alavert dissolving pill. within 24 hours I was down with flu like symptoms, and ended up with a terrible sinus infection that sent me to the doctor, I wish I had read this site earlier, trying the acv right now.
AFTER TAKING CLARITIN PRESCRIBED BY THE DOCTOR MY CLEAR MUCOUS TURNED YELLOW AND THICK. I ALSO DEVELOPED STUFFY CHEST. Thanx I have to stop Claritin.
It's mind boggling how an allergy medication is allowed to sold and it causes more severe conditions. I've been sick 4 times in 8 weeks. with ear/sinus/respiratory infections since I started taking Claritin-D a few months ago then switched dot ZyrtecD both made me excessively thirsty with constant infections. I am medication free now and would like to know more about success with holistic tries. I have read that allergies is a symptom of dehydration, maybe an ultra hydrating product
I have noticed that the mucus becomes more yellow and thick when taking Ibuprofen and Tylenol Sinus meds. The E.R. doc told me to take 600 mg IBU & 650 of Acetominiphen. Thats alot of stress I already thought on the body. I have yet to find anything that will help ail the extreme sore throat and pressure. I plan to try the ACV method. I have also been told the Raw Apple Cider Vinegar will help cure Heartburn, bringing the acidic levels in the digestive trac and system back to a normal by tricking the body. Haven't tried yet as well, but I will.
I am a big fan of this site and have been for several months. This is my first question. Does anyone know if using natural remedies for a sinus infection along with augmentin (antibiotic) would pose any problems. My son has a genetic immune deficiency and his Dr. Has prescribed augmentin for a sinus infection that showed up on an xray. He does not have typical symptoms but has had nose bleeds and headaches regularly for several months and has had chronic sinusitis most of his life. I want to avoid the use of antiboitics (he has been on them most of his life as well) and try the natural route of ACV, oil pulling and sovereign silver nasal spray and liquid. But because he has the immune deficiency I don't know if skipping the antibiotics this time would be in error. I was wondering if anyone has used these remedies while taking antibiotics and if one would interfere with the other?
(Brisbane, Queensland, Australia)
(Kennewick, Wa, Usa)
(Kennewick, Wa, Usa)
re: using sinus or allergy medication - makes it worse in the long run. Pain diary sounds like I could have written it. Add guaifenesin to the must-use. It's the active ingredient in Robitussin. No dextromethorphan or other fancies - just the plain stuff. Or get capsules. It tastes awful. I noticed pseudoephidrine in the diary. I use it when I can't handle the pain when I have a head cold. I also use Claritin (allergy medication) which also dries things up. It has consequences that don't seem to be listed any where that make things worse for people like us. Your face fills up with dried up mucous - layer after layer. And it won't come out. This impacts the trigeminal nerve. I couldn't even touch my cheek just beside my nose for YEARS - and my tooth ached constantly - but it is already a root canal. And the pressure on the nerve precipitates the attacks and makes migraines worse. So do swollen glands. Clean out the dried up mucous with guaifenesin (active ingredient in Robitussin). Might take awhile, but it's worth it. Also steam and massage. You'll never believe how much gunk is tucked away in your face! Makes you really sick because all the stuff that you dried up is loose again and floating around, but it's coming out - fast and easy.
Re: Over the counter medicines prolonging sinus infections -- I've noticed a similar problem with over-the-counter cold/sinus medications. Every time I take one of these medications it seems to provide short term gain for longer term pain. I usually end up having to go to the clinic for anti-biotics to get rid of the lingering sinus problem.
Re: Acid Reflux/Sinusitis: After struggling with acid refux doc took me off N S A I D's. I thought it was common knowledge that these cause acid reflux. I just hadn't made the link. However due to severe arthritis, now taking a lot of painkillers! [cocodamol] am now struggling with sinusitis, doc said no link, hence this internet search hope you are right, off to make tomato tea, fingers crossed it will work
"I put off taking anything because I was still nursing my 7mo. twin boys until just a few days ago when I took Benadryl Allergy. My mucous immediately got thick and yellow. I didn't take it last night, and I'm back to thin clear. Wow! I guess I won't take anymore!
I do not like to take medicines, but I was feeling so awful that I took some sinus medicine last night and went to bed. I woke up this morning feeling worse, this is my third day.
Well, I haven't noticed whether my sinus condition gets any worse after taking a pain reliever, but I can report that I look terrible the next day. 24 hours after taking an Advil or Tylenol I've noticed horrible dark circles under my eyes... my skin looks gaunt and unhealthy. It lasts the whole day. I wouldn't be surprised if the acetaminophen wasn't affecting my liver somehow.
(Fountain Inn, Sc)
Re: Sinus Infections and Allergy Medications: The Link... I definitely agree with this. I had a mild cold, and took some Theraflu Cold medicine. After the medicine wore off, I felt much worse and have had two weeks of an intense sore throat and nasal congestion.
I've had minor allergies for most of my life & progressive allergies for about 8yrs. Many of my symptoms are "sub clinical" & even the Allergists have dismissed me as a chronic complainer when I describe my symptoms. My most recent issue is that if I take pain Tylenol or Benedryl I get chills & a weird, creepy-crawling feeling inside of my lower back. I asked the Dr. to check my kidneys but an ultra-sound looked normal. I'm now going to look into liver stress thanks to your article. I can't believe the Dr.s didn't make the connection at the time of my visit